Alert archive / Alabama / Flash Flood Warnings in 2010
Flash Flood Warning 32, NWS Birmingham, AL
NWS Birmingham, AL issued this flash flood warning at Jun 2, 2010, 3:41 PM CDT for Marengo County, Sumter County, Alabama. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 2, 2010, 3:41 PM CDT (20:41 UTC)
- Expired
- Jun 2, 2010, 6:45 PM CDT
- In force
- 3 hr
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
- Flood severity
- None
Counties Marengo County, AL, Sumter County, AL
The radar
The Birmingham radar (KBMX), 150 km from the middle of the area, began a volume at 20:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 8.7 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 793 J/kg
- Mixed-layer CIN
- -64 J/kg
- Mixed-layer LCL
- 719 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -30 m²/s²
- 0-3 km storm-relative helicity
- -6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
577 WGUS54 KBMX 022041 FFWBMX ALC091-119-022345- /O.NEW.KBMX.FF.W.0032.100602T2041Z-100602T2345Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE BIRMINGHAM AL 341 PM CDT WED JUN 2 2010 THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTHWESTERN MARENGO COUNTY IN SOUTHWEST ALABAMA... SOUTHEASTERN SUMTER COUNTY IN WEST CENTRAL ALABAMA... * UNTIL 645 PM CDT * AT 330 PM CDT...THE NATIONAL WEATHER SERVICE DETECTED FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA. WELL OVER 2 INCHES OF RAINFALL HAS ALREADY FALLEN...WITH UP TO 2 ADDITIONAL INCHES EXPECTED OVER THE NEXT TWO HOURS. AREAS MOST AFFECTED INCLUDE AREAS AROUND THE SUCARNOOCHIE RIVER. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO DUG HILL AND COATOPA TO REPORT SEVERE WEATHER... CALL 1-800-856-0758. LAT...LON 3256 8824 3248 8791 3231 8793 3231 8830 $$ GOGGINS
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this flash flood warning went out at Jun 2, 3:19 PM CDT, 22 minutes earlier.
Area forecast discussion, Jun 2, 3:19 PM CDT, 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 319 PM CDT WED JUN 2 2010 .DISCUSSION... AH SUMMERTIME. RELATIVELY WEAK UPPER LEVEL FLOW WILL KEEP CONDITIONS MOIST AND UNSTABLE UNTIL AT LEAST THE WEEKEND. FIRST THING TO DEAL WITH IS LEFTOVER CONVECTION THAT FIRE UP THIS AFTERNOON. SIMILAR TO RECENT DAYS...EXPECT THIS CONVECTION TO DIMINISH STARTING AROUND SUNSET. WILL HAVE TO DEAL WITH THE LEFTOVERS THAT ARE STILL PRETTY ACTIVE UNTIL THEN...HOWEVER. THE BIG OUTFLOW BOUNDARY IN THE OHIO VALLEY HAS RE-FIRED...AND THAT DEVELOPMENT IS A BIT DISCONCERTING. I HAVE MANY MEMORIES OF CONVECTIVE COMPLEXES THAT FORM WELL TO OUR NORTH THIS TIME OF YEAR...GET A HEAD OF STEAM...AND BARREL THEIR WAY INTO ALABAMA. WILL NEED TO KEEP AN EYE ON IT...AND IT MAY CAUSE ME TO KEEP AT LEAST SOME SMALL POPS THROUGH THE ENTIRE NIGHT (ESPECIALLY IN THE NORTHERN COUNTIES). MODELS DEPICTING ANOTHER UPPER LEVEL LOW CUTTING OFF NEAR TX/LA BORDER OVER THE NEXT 24 HOURS...BUT THEN HAVE SIGNIFICANT DIFFERENCES ON WHAT HAPPENS AFTER THIS. GFS (AND TO AN EXTENT THE NAM) SLOWLY MOVE THIS FEATURE WESTWARD AND EVENTUALLY GET IT CAUGHT UP IN THE WESTERLIES. 12Z ECMWF HOLDS THE LOW STATIONARY FOR A SHORT TIME... RETROGRADES IT TO THE RIO GRANDE...AND THEN FINALLY LIFTS IT NORTH INTO THE PLAINS STATES. THE GFS/NAM SOLUTION WOULD SUGGEST GOOD RAIN CHANCES AS THE LOW MOVES ACROSS OUR AREA...WHILE THE ECMWF WOULD SUGGEST DAILY POPS CLOSER TO CLIMO. I'M AFRAID I WILL HAVE TO PUNT ON THIS ONE AND MORE OR LESS SPLIT THE DIFFERENCE. NOT TO MENTION THAT EACH DAY'S RAIN CHANCES WILL ALSO LARGELY HINGE ON MESOSCALE FEATURES THAT ARE NOT FORECASTABLE THIS FAR OUT. SO...WILL GO WITH HIGHER POPS THAN THE ECMWF WOULD SUGGEST...AND A BIT LOWER ON HIGH TEMPS THAN THE MEX MOS SPITS OUT. /61/ && .AVIATION...18Z TAF DISCUSSION. TODAY WILL BE NOT UNLIKE THE LAST SEVERAL DAYS WITH PLENTY OF SHOWERS AND THUNDERSTORMS...ESPECIALLY AS YOU GO SOUTHEAST TOWARDS TOI AND MGM. THEY SHOULD SUBSIDE TO ONLY ISOLATED AFTER SUNSET...LEAVING A FEW BOUTS OF PERHAPS MVFR OR EVEN IFR CEILINGS AND VISIBILITIES. THIS WILL REALLY DEPEND ON THE RAINFALL THAT OCCURS DURING THE DAY TODAY. THAT WILL CERTAINLY NEED TO BE UPDATED WITH FUTURE ISSUANCES. NOTICE...KEET TAF WILL HAVE (AMD LTD TO VIS WIND AND WX) AMENDED TO THE END OF THE FORECAST UNTIL FURTHER NOTICE WHILE CEILOMETER DATA IS BEING MONITORED FOR ACCURACY. && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 67 88 66 88 70 / 20 40 20 50 30 ANNISTON 69 88 69 88 72 / 20 50 30 60 30 BIRMINGHAM 70 88 70 88 72 / 10 40 30 60 20 TUSCALOOSA 69 90 69 90 73 / 10 50 20 50 20 CALERA 69 87 69 87 72 / 10 50 30 60 30 AUBURN 69 86 69 88 72 / 30 60 40 70 40 MONTGOMERY 70 88 70 92 74 / 20 70 40 70 40 TROY 69 86 70 89 74 / 30 60 50 70 40 && .BMX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jun 2, 12:32 PM CDT, 3 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 1232 PM CDT WED JUN 2 2010 ALZ011>015-017>050-031745- MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN- CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR- TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON- COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE- MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 1232 PM CDT WED JUN 2 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 2, 1:30 PM CDT, 2 hours 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 130 PM CDT WED JUN 2 2010 ALZ049-021900- PIKE- 130 PM CDT WED JUN 2 2010 ...SIGNIFICANT WEATHER ALERT FOR PIKE COUNTY UNTIL 200 PM CDT... AT 130 PM CDT...THE NATIONAL WEATHER SERVICE IS TRACKING A STRONG THUNDERSTORM NEAR LUVERNE...MOVING EAST AT 15 MPH. PEA SIZE HAIL...WINDS UP TO 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH INCLUDE... GOSHEN. HENDERSON. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. 19
Special weather statement, Jun 2, 2:13 PM CDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 213 PM CDT WED JUN 2 2010 ALZ049-021945- PIKE- 213 PM CDT WED JUN 2 2010 ...SIGNIFICANT WEATHER ALERT FOR PIKE COUNTY UNTIL 245 PM CDT... AT 213 PM CDT...THE NATIONAL WEATHER SERVICE IS TRACKING A STRONG THUNDERSTORM 6 MILES SOUTHWEST OF TROY...MOVING NORTHEAST AT 20 MPH. WINDS UP TO 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH INCLUDE... MOSSY GROVE. TROY UNIVERSITY. ANTIOCH. BRUNDIDGE MUNICIPAL AIRPORT. BANKS. SANDFIELD. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. 19
Special weather statement, Jun 2, 2:46 PM CDT, 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 246 PM CDT WED JUN 2 2010 ALZ026-022015- ST. CLAIR- 246 PM CDT WED JUN 2 2010 ...SIGNIFICANT WEATHER ALERT FOR ST. CLAIR COUNTY UNTIL 315 PM CDT... AT 245 PM CDT...THE NATIONAL WEATHER SERVICE INDICATED THAT THUNDERSTORMS WERE RAPIDLY DEVELOPING 6 MILES SOUTH OF ASHVILLE...OR 9 MILES NORTHEAST OF ODENVILLE...MOVING EAST AT 10 MPH. PEA SIZE HAIL AND WINDS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS. * LOCATIONS IN OR NEAR THE PATH INCLUDE... WATTSVILLE. NEELY HENRY DAM. THE GUSTY WINDS WILL BE CAPABLE OF KNOCKING DOWN SMALL TREES...TREE LIMBS...AND POWERLINES. SEEK SAFE SHELTER UNTIL THE STORM HAS PASSED. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION.
Special weather statement, Jun 2, 2:59 PM CDT, 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 259 PM CDT WED JUN 2 2010 ALZ039-022030- MARENGO- 259 PM CDT WED JUN 2 2010 ...SIGNIFICANT WEATHER ALERT FOR MARENGO COUNTY UNTIL 330 PM CDT... AT 254 PM CDT...THE NATIONAL WEATHER SERVICE INDICATED THAT THUNDERSTORMS WERE RAPIDLY DEVELOPING NEAR FAUNSDALE...OR 9 MILES WEST OF UNIONTOWN...MOVING EAST AT 10 MPH. PEA SIZE HAIL AND WINDS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS. * LOCATIONS IN OR NEAR THE PATH INCLUDE... FAUNSDALE. THE GUSTY WINDS WILL BE CAPABLE OF KNOCKING DOWN SMALL TREES...TREE LIMBS...AND POWERLINES. SEEK SAFE SHELTER UNTIL THE STORM HAS PASSED. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION.
Special weather statement, Jun 2, 3:23 PM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 323 PM CDT WED JUN 2 2010 ALZ030-022100- SUMTER- 323 PM CDT WED JUN 2 2010 ...SIGNIFICANT WEATHER ALERT FOR SUMTER COUNTY UNTIL 400 PM CDT... AT 321 PM CDT...THE NATIONAL WEATHER SERVICE INDICATED THAT THUNDERSTORMS WERE RAPIDLY DEVELOPING NEAR COATOPA...OR 13 MILES SOUTHEAST OF LIVINGSTON. THESE STORMS WAS NEARLY STATIONARY. PEA SIZE HAIL...WINDS UP TO 50 MPH...AND HEAVY DOWNPOURS ARE EXPECTED WITH THESE STORMS. * LOCATIONS IN OR NEAR THE PATH INCLUDE... BELLAMY. COATOPA. DUG HILL. THE GUSTY WINDS WILL BE CAPABLE OF KNOCKING DOWN SMALL TREES...TREE LIMBS...AND POWERLINES. SEEK SAFE SHELTER UNTIL THE STORM HAS PASSED. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION.
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 7:34 PM CDT | Flash Flood Warning | BMX | Perry | 56 min |
| Jun 2, 2:45 PM CDT | Areal Flood Advisory | BMX | Marengo, Sumter | 2 hr |
| Jun 2, 3:28 PM CDT | Areal Flood Advisory | BMX | Dallas, Lowndes | 62 min |
| Jun 2, 4:01 PM CDT | Flash Flood Warning | BMX | Dallas, Lowndes | 119 min |
| Jun 2, 4:11 PM CDT | Areal Flood Advisory | BMX | Marengo | 2 hr |
| Jun 2, 4:20 PM CDT | Flash Flood Warning | BMX | Marengo | 3 hr |
| Jun 2, 4:38 PM CDT | Areal Flood Advisory | BMX | Tuscaloosa | 112 min |
| Jun 2, 4:46 PM CDT | Areal Flood Advisory | BMX | Dallas, Perry | 119 min |
| Jun 2, 4:49 PM CDT | Areal Flood Advisory | BMX | Randolph | 116 min |
| Jun 2, 5:57 PM CDT | Areal Flood Advisory | BMX | Marengo | 2 hr |
| Jun 2, 6:01 PM CDT | Areal Flood Advisory | BMX | Jefferson, St. Clair, Shelby | 119 min |
| Jun 2, 6:42 PM CDT | Severe Thunderstorm Warning | BMX | Fayette, Lamar, Marion | 33 min |
| Jun 2, 6:51 PM CDT | Severe Thunderstorm Warning | BMX | Marion | 24 min |
| Jun 2, 6:54 PM CDT | Areal Flood Advisory | BMX | Sumter | 111 min |
Nearby
Flash Flood Warnings in Alabama, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.